Hi, been on the patch for four years now. Have started to reduce the dosage. Originally at 100mcg, now down to 50. They have me stepping down to 25 and I am trying but the withdrawal is very severe, I have gone back to 50 in the form of wearing two 25mcg at the same time till I see my GP in a few days and revisit. Any suggestions?
Perhaps you're trying to decrease it too fast. Everyone is different, what they can tolerate. I'd stick with the 50 until you see your dr. There are things he can give you to help too. Google the "Thomas recipe" . It will tell you what you need from the dr, to help you go down to 25mcg.
You really should get a Dr involved, even short term this med is very difficult to stop without a lot of time and transition to another med on the way down, all should be supervised by the same Dr. Whatever you can do to make that happea will enable you to avoid a very unpleasant and lengthy experience.
I am so sorry to hear this. Please know you are not alone. I have been on the patch for a while for severe muscle and nerve damage. When someone stole my patches, I was forced to go through with drawals for a couple of days until my pain management doctor came back from vacation. This is what worked wonders for me. I went from being completely hopeless to feeling almost normal again. Take tramadol. I took 100mg. Take an allergy medication along with Imodium. Finally, take three Advil every hour. Take the allergy med every two hours, and the Imodium three times daily. Soak in Epsom salt and lemon juice at night. This remedy works. Best of luck to u!
As others have stated, everyone is different in the side effects they deal with when working to get off a strong pain medication. Tell your Dr you feel that your reducing your dosage. Too quickly.
With myself I started with 25 mgh then went to 50 then 75 now at 100. This was over a time span of about 3 years (i had built up a tolerance to it and needed more to have it effective.
so if I were to go to get off the 100 Id expect it to take a long time. Maybe at 75 ffr 2 months then 50 for 2 to 3 months then 25 for 3 months or a bit longer.
then Id even try to get at the 12.5 level (cut in half 25) they still work I have done it when I had one fall off due to glue not working and couldnt get it to adhere properly so I wasnt getting any meds. So to get to my next Dr appt I did cut one in half and used the film adhesive I get from the manufacturer mylan pharmacuttcals. It worked
So you could we hen you get to the 25 level and they work after a bit try cutting it in half then its a 12.5 mgh.. you could even do them in a quarter strentgh then should be able to stop without too. Much suffering
Hi Iv had a kidney stone for 5 weeks now and in severe pain and I'm allergic to codeine, morphiene and all that same stuff.. My doc prescribed me 25mcg and it was ok for a little bit then felt it wasn't helping much and went to a 50mcg and that made me feel wierd, I couldn't move, my head was out of it big time and very ill.. Went back to the 25mcg and then went to the 12mcg.. Just from changing to a lower dose I could feel the effect.. And yesterday I went back to hospital and they told me to take the patch off and not put on anymore.. So Iv done that and I started having heart palpitations, scared feeling, my arms and legs feeling restless, wanted to bash my head against the wall.. I told my doc and he suggested Valium/ Xanax to help with the restlessness.. It's kinda helping and hopefully will subside!! Mind you Iv only been on the patches for 4 weeks and that's it..
I suggest u get help and something to relax u coz yes the withdrawals are not nice! And ur on a higher dose than me.. Ask for help coz its gona be hard but will just take some time.. Wish u well
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking Fentanyl 25mcg for 2 years for chronic leg pain. What kind of withdraw can I expect
Posted 21 Jan 2013 • 5 answers
AATN: Mylan Fentanyl patch users... If your having a hard time getting your fentanyl patch to stick?
Posted 16 Aug 2014 • 3 answers
Posted 2 Apr 2016 • 2 answers
Posted 11 Aug 2016 • 1 answer
How long does it take for an upped dosage of the fentanyl patch to kick in? I upped it yesterday to?
Posted 5 Jan 2017 • 3 answers